I have been tapering also... from 40 ( for months ) then we started to taper. I'm down to 15 mg. Everytime I drop a dose ( 2.5 gm at atime ) I get about 3 to 4 bad days... normally around day 4 to day 8 or 9 of the new dose. After that is gets back to normal. MY GI would like to taper me every ten days, but has found that it has to be every twenty. When he asks me at 10 days, I have to tell him things have been bad. Then after 10 more days I report things have been good and he drops it another 2.5 mg. He and I talked about this last time. Seems my body reacts badly to the drop, but levels out around day 10. He said it was not common, but not unheard of for this to happen. we just had to adjust my taper schedule to give my body time to adjust....
38 yr old male, NE Ohio, diagnosed Aug 2008, but been with symptom since Nov 2007
30 mg pred, 9 balsalazide, rowesa nightly, 2 gemfibrozil, 1 norvasc, 1 metoprotol, 1 allopurinol, 2 probiotic, 2 aloe vera tabs
Following gluten free diet
as well as spinach/sunflower regime
**down to 25 mg of pred 12/25/08 **down to 20mg of pred 1/7/09**down to 17.5 mg 1/22/09
**down to 15 mg of pred 2/3/08
MED CHANGE: 1/13/09-- 4 Lialda, 2 Pamine Forte, 1 Florajen3 probiotic, 2 Aloe Vera tabs, Rowesa every other night, 20 mg of Pred, Lomotil as needed, 2 gemfibrozil, 1 norvasc, 1 metoprotol, 1 allopurinol